Hail, Jefferson
- When
- March 29, 8:55 PM CST
- Where
- Jefferson County, Humphrey
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.417, -91.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 29, 3:50 PM CST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CST FRI MAR 29 2002 LATEST REGIONAL OBSERVATIONS INDICATE A SURFACE TROUGH NEAR A LINE FROM WALNUT RIDGE...TO DEQUEEN. A COLD FRONT LAGS BEHIND THE TROUGH APPROXIMATELY 40 MILES. LOCAL RADARS INDICATE ISOLATED THUNDERSTORMS ACROSS EXTREME NORTHEAST PORTIONS OF THE CWA. SATELLITE IMAGERY...AND 18Z LIT SOUNDING INDICATE CONVECTION AHEAD OF THE BOUNDARIES HAS BEEN LIMITED BY SUBSTANTIAL CONVECTIVE INHIBITION. IF THE INHIBITION CAN BE OVERCOME...DEVELOPMENT WOULD BE QUITE EXPLOSIVE. BEST CHANCES FOR ADDITIONAL CONVECTION THIS EVENING WILL BE ACROSS EXTREME EAST PORTIONS OF THE CWA. EXPECT THE FRONT TO STALL JUST SOUTH OF THE CWA LATE TONIGHT. SATELLITE IMAGERY CONTINUES TO INDICATE PROGRESSION OF AN UPPER LOW...NOW CENTERED OVER THE ARIZONA...NEW MEXICO BORDER. AS THE LOW MOVES EAST...EXPECT PRONOUNCED ISENTROPIC LIFT IN THE 750-850 LAYER TO DEVELOP TO THE NORTH OF THE SURFACE BOUNDARY. STILL SOME QUESTION AS REGARDS TO EXACT LOCATION OF BEST LIFT...HOWEVER FEEL THREAT FOR HEAVY RAINFALL LATE SATURDAY AND SATURDAY NIGHT ACROSS THE SOUTH WARRANTS A FLASH FLOOD WATCH FOR THIS AREA. EXPECT THE UPPER LOW TO ACCELERATE EAST...AWAY FROM THE CWA EARLY SUNDAY. MEDIUM RANGE MODEL SOLUTIONS INDICATE ANOTHER COLD FRONT WILL AFFECT THE CWA ON TUESDAY. THIS BOUNDARY SHOULD BRING COOLER THAN NORMAL TEMPERATURES FOR MID AND LATE WEEK. COORD. WITH TSA AND SHV. FCSTID = 55 HRO 44 52 40 56 / 0 20 60 20 LIT 52 56 47 60 / 10 50 80 30 HOT 51 55 46 59 / 10 50 80 30 PBF 56 61 51 65 / 30 50 100 30 .LZK...FLASH FLOOD WATCH FOR SATURDAY AND SATURDAY NIGHT FOR ZONES ARZ052>053...ARZ062>063...ARZ066>069.
ARZ025-033-034-042>047-052>057-062>069-300830- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 730 PM CST FRI MAR 29 2002 ...SLIGHT RISK OF SEVERE WEATHER TONIGHT... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE SOUTHEASTERN HALF OF ARKANSAS. A COLD FRONT ENTERED NORTHWEST ARKANSAS EARLY FRIDAY. THIS FRONT WILL MOVE SLOWLY SOUTH TO THE SOUTHERN BORDER OF THE STATE TONIGHT. AN UPPER LEVEL LOW CONTINUES TO MOVE TOWARDS ARKANSAS. SCATTERED THUNDERSTORMS WILL DEVELOP. SOME MAY BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY BE ACTIVATED LATER TONIGHT. 38
The Little Rock radar (KLZK), 68 km away, was scanning. The volume nearest the first event began at 02:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5287065.